I Missed Three Days of My Pill and I am Spotting Early
Patient : I got the flu on Tuesday and didn't take my pill then or on Wednesday because my stomach was in so much pain. I missed two or three days of the pill and today I found out I got my period-which isn't supposed to start until the first week of March. Is this normal-I'm very nervous but is it just because my body thinks its time for my period?
Hello, I understand your worry about your early presentation. This could be totally normal in women taking oral contraceptive pills. It could be considered a side effect of them.
Sometimes they can cause vaginal spotting which could be confused by menses, this is increased especially when you start early or discontinue your pills within the month, irregular bleeding could be noticed by early or delayed presentation; other side effects that might appear are nausea, headache, breast tenderness and weight gain.
I will suggest you to comply with your pills, this will help you avoid spotting or early menses and most importantly provide you with a real pregnancy protection, in the future if you miss a pill, take that pill as soon as you remember or combined with the next day pill. I wish you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.